Alert archive / Massachusetts / Gale Watches in 2012

Gale Watch 3, NWS Boston/Norton, MA

January 26, 2012

NWS Boston/Norton, MA issued this gale watch at Jan 26, 2012, 4:23 PM EST. It took effect at Jan 27, 2012, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 4:23 PM EST (21:23 UTC)
In effect from
Jan 27, 2012, 7:00 PM EST
Expired
Jan 27, 2012, 4:19 AM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WHUS71 KBOX 262123
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EST THU JAN 26 2012

ANZ230-236-270530-
/O.EXB.KBOX.SC.Y.0012.120128T0000Z-120128T1200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
423 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM EST
SATURDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>233-235-237-250-254>256-270530-
/O.EXT.KBOX.SC.Y.0012.120127T0600Z-120128T0000Z/
/O.NEW.KBOX.GL.A.0003.120128T0000Z-120128T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
423 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM EST
FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT FRIDAY NIGHT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ234-251-270530-
/O.EXT.KBOX.SC.Y.0012.120127T0600Z-120128T1200Z/
BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
423 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM FRIDAY TO 7 AM
EST SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
716 
WHUS71 KBOX 270326
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EST THU JAN 26 2012

ANZ231>233-235-237-250-254>256-271130-
/O.CON.KBOX.SC.Y.0012.120127T0600Z-120128T0000Z/
/O.CON.KBOX.GL.A.0003.120128T0000Z-120128T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1026 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ234-251-271130-
/O.CON.KBOX.SC.Y.0012.120127T0600Z-120128T1200Z/
BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1026 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-271130-
/O.CON.KBOX.SC.Y.0012.120128T0000Z-120128T1200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1026 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO
7 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
805 
WHUS71 KBOX 270919
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EST FRI JAN 27 2012

ANZ231>233-235-237-250-254>256-271730-
/O.CAN.KBOX.SC.Y.0012.000000T0000Z-120128T0000Z/
/O.UPG.KBOX.GL.A.0003.120128T0000Z-120128T1200Z/
/O.NEW.KBOX.GL.W.0007.120128T0000Z-120128T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
419 AM EST FRI JAN 27 2012

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 


* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 6 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-271730-
/O.UPG.KBOX.SC.Y.0012.000000T0000Z-120128T1200Z/
/O.NEW.KBOX.GL.W.0007.120128T0000Z-120128T1200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
419 AM EST FRI JAN 27 2012

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ234-271730-
/O.CON.KBOX.SC.Y.0012.000000T0000Z-120128T1200Z/
BUZZARDS BAY-
419 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-271730-
/O.CON.KBOX.SC.Y.0012.120128T0000Z-120128T1200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
419 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DUNTEN

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 26, 4:16 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 26, 4:16 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EST THU JAN 26 2012

.SYNOPSIS...
LOW PRESSURE WILL PUSH ACROSS THE REGION TONIGHT INTO TOMORROW
BRING RAIN ACROSS THE COASTAL REGIONS...AND MIXED PRECIP TO THE
INTERIOR. WEAK HIGH PRESSURE SHOULD BRING COOL BUT SEASONABLE
WEATHER DURING SATURDAY. TWO AREAS OF LOW PRESSURE PASS NORTH OF
SOUTHERN NEW ENGLAND SATURDAY NIGHT AND SUNDAY NIGHT. THE SUNDAY
NIGHT LOW PRESSURE WILL BE MORE SUBSTANTIAL AND BRING A CHANCE OF
RAIN AND SNOW SHOWERS TO OUR AREA. DRY AND SEASONABLY MILD WEATHER
RETURNS DURING NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RADAR ALREADY BEGINNING TO SHOW LIGHT RETURNS ACROSS SW PORTIONS
OF THE FA AS OF 3PM THIS AFTERNOON. OBS DATA HOWEVER SUGGESTS MUCH
OF THIS IS NOT REACHING THE GROUND AS NO REDUCTION IN VSBY AND NO
WX IS BEING REPORTED SAVE FOR SRN CT. HOWEVER...WITH DWPTS
CONTINUING TO RISE AND TEMPS EXPECTED TO BEGIN DECLINING
SOON BOTH WITH EVAP COOLING AND DIURNAL TREND...FEEL THIS WILL
START REACHING THE GROUND AND MOVING E IN THE NEXT FEW HOURS.

NEW TEMP COLUMN DATA STILL SUPPORTS INITIAL MIX OF SN/PL/FZRA
ACROSS THE INTERIOR AS ISENTROPIC LIFT STRENGTHENS WITH THE WARM
FROPA. LLVL WARM AIR WILL BE QUICKEST TO REACH AREAS S OF THE MA
PIKE AS WELL AS WITHIN THE I-495 CORRIDOR. EXPECTING THESE
AREAS...AFTER A BRIEF PERIOD OF PL/SN/RA...TO QUICKLY TRANSITION
TO ALL RAIN ESPECIALLY AFTER MIDNIGHT. OUTSIDE OF THESE AREAS /N
CENTRAL AND WRN MA...N CENTRAL CT...AND SRN NH/ A PERIOD OF EVAP
COOLING AND NORMAL DIURNAL COOLING WILL ALLOW SOME PL/SN TO START
PRECIP THIS EVENING. GIVEN THESE COOLING FACTORS...2M TEMPS WILL
BE SLOW TO RISE OVERNIGHT...SO AS LOW TO MID LVLS OF THE COLUMN
RAPIDLY WARM WITH THE FRONT ALOFT...RAIN WILL BEGIN TO FALL ONTO A
NEAR 0C SURFACE. THEREFORE...SOME ICE ACCUMULATION REMAINS
LIKELY IN THESE AREAS. QPF VALUES OVERNIGHT RANGE 0.25 TO 0.5
INCHES. GIVEN TEMPS ICE ACCUMULATIONS OF A QUARTER TO EVEN A THIRD
OF AN INCH ARE POSSIBLE...WITH THE HIGHEST AMOUNTS IN SRN
NH...WHICH WILL REMAIN NEAR FREEZING FOR THE LONGEST PERIOD OF
TIME. IT SHOULD BE NOTED THAT EXACT TIMING OF TRANSITION IS
SOMEWHAT UNCERTAIN AS IT WILL DEPEND STRONGLY ON THE QUICKNESS OF
THE WARM AIR AND THE ROBUSTNESS OF THE INITIAL COOLING/SNOWFALL.
LATEST GUIDANCE 2M TEMPS ARE ALSO A BIT WARMER THAN PREVIOUS
FORECAST. PLEASE STAY TUNED TO WINTER WEATHER ADVISORY UPDATES AS
THEY COME OUT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
LLVL WARM FRONT WILL BE PUSHING N OF THE MA PIKE THROUGH THE
MORNING HOURS BASED ON LATEST GUIDANCE TIMING. THEREFORE...ANY
AREAS OF SOUTHERN NEW ENGLAND S OF THE MASS PIKE AND IMMEDIATELY
TO THE N SHOULD BE TRANSITIONING TO ALL RAIN. BEFORE PRECIP
BECOMES ALL RAIN...A BIT MORE ICE ACCUMULATION IS POSSIBLE IN THE
AFOREMENTIONED AREAS SINCE A FEW HOURS OF FZRA ARE POSSIBLE
THROUGH AT LEAST THE MID MORNING HOURS...ESPECIALLY IN SRN NH. THE
DEEPENING LOW PRES ASSOCIATED WITH THE FRONT WILL BE MOVING ALMOST
DIRECTLY OVER THE AREA FROM SW TO NE DURING THE AFTERNOON HOURS.
THEREFORE...ONCE THE LOW SHIFTS E AND CAA COMMENCES ON THE BACK
SIDE LATE IN THE DAY...ALL PRECIP SHOULD BE GRADUALLY COMING TO AN
END FROM W TO E. H92 TEMPS WITHIN THE WARM LAYER REACH AROUND +12C
ALONG SRN PORTIONS OF THE FA...SO TEMPS REACHING INTO THE 50S ARE
LIKELY WHILE NRN AREAS REMAIN IN THE 40S.

GIVEN THE RAPIDLY DEEPENING LOW WITH PRES CHANGES OF 1 TO 2MB PER
HOUR...ISALLOBARIC FLOW WILL BE QUITE STRONG BOTH JUST AHEAD AND
QUITE STRONG WITH EQUAL RISES BEHIND THE EXITING LOW. BOTH NAM/GFS
SHOW A NEAR 60 KT H92 LLJ CLIPPING THE SRN TIER DURING THE 12Z-
18Z PERIOD. HOWEVER...DESPITE THESE DYNAMIC FACTORS...A STRONG
INVERSION WILL BE IN PLACE GIVEN THAT UPPER LVL WARM FRONT MOVES
WELL AHEAD OF THE LLVL FRONT. SO ATTM...NOT EXPECTING MUCH MIXING
WITH THIS INITIAL JET. HOWEVER...STRONG SFC PRES CHANGES DO
SUGGEST THAT SUSTAINED WINDS MAY COME CLOSE TO THE 27 KT ADVISORY
THRESHOLD OVER THE CAPE/ISLANDS/S COAST BOTH DURING THE MORNING
JET PASSAGE AND MUCH LATER IN THE EVENING AS THE LOW MOVES E AND
CAA COMMENCES...AND A *FEW* RAW MODEL OUTPUTS SUPPORT THIS. GIVEN
THE STRONG MITIGATING FACTORS /STRONG INVERSION/ AND PRES RISES NOT
EXCEEDING THE 2MB PER HOUR THAT MOST OFTEN ACCOMPANIES STRONG
WINDS...HAVE HELD OFF ON WIND HEADLINES FOR THIS UPDATE.
HOWEVER...THIS WILL NEED TO BE MONITORED DURING FUTURE UPDATES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
BIG PICTURE...
HUDSON BAY UPPER LOW CARVES A BROAD UPPER TROUGH OVER THE EASTERN
USA DURING THE WEEKEND AND EARLY NEXT WEEK.  THE FLOW THEN BECOMES
MORE ZONAL FOR MIDWEEK.  THUS EXPECT A COOLING TREND OVER THE
WEEKEND FOLLOWED BY A TREND BACK TO SEASONABLY MILD TEMPS DURING
NEXT WEEK.

ONE SHORTWAVE PASSES ACROSS CANADA SATURDAY NIGHT WITH MOST OF THE
SUPPORT AND MOISTURE REMAINING NORTH OF US.  ANOTHER RUNS THROUGH
THE BASE OF THE UPPER TROUGH SUNDAY NIGHT.  A THIRD WAVE PASSES
NORTH OF US ON WEDNESDAY...ALTHOUGH WITH A ZONAL FLOW THE TIMING ON
THIS PASSAGE IS LOW CONFIDENCE.

THE WEEKEND FORECAST DRAWS FROM A MIX OF MOS DATA. THE LONGER TERM
FORECAST DRAWS FROM THE 12Z ECMWF AND HPC GRIDDED VALUES.

FRIDAY NIGHT...
PRESSURE RISES TRAILING THE GULF OF MAINE SURFACE LOW WILL BE 1-2
MB/HOUR.  THIS SHOULD SUPPORT A BLUSTERY NW WIND OVERNIGHT.  THE NAM
SHOWS SUFFICIENT COOLING ALOFT TO SUPPORT 30 KNOT GUSTS.  THE GFS
SHOWS 50-60 KNOT WINDS AT 900-950 MB...BUT LAPSE RATES LESS THAN
5C/KM AND SO MORE QUESTIONABLE MIXING.  THE BEST CHANCE FOR MIXING
STRONG WINDS TO THE SURFACE WOULD BE OVER THE CAPE AND ISLANDS...AND
POSSIBLY ACROSS THE HILLTOPS.  FOR NOW WE HAVE GONE WITH LAND GUSTS
25-30 KNOTS.  WINDS SHOULD DIMINISH OVERNIGHT AS THE SURFACE LOW
MOVES FARTHER AWAY.

SATURDAY...
WEAK OFFSHORE HIGH BUILDS OVER THE FORECAST AREA AND THEN OFF TO THE
EAST IN THE AFTERNOON.  LOW PRESSURE MOVING ACROSS CANADA SWINGS A
FRONT THROUGH THE REGION SATURDAY EVENING. LIMITED MOISTURE WITH
THIS SYSTEM...WITH MODELS INDICATING MOST OF THE MOISTURE OVER US
WILL BE AT MID LEVELS. BEST CHANCE OF PCPN WILL BE IN NORTHERN NEW
ENGLAND CLOSER TO THE TRACK OF THE LOW.  EXPECT INCREASING CLOUDS
AFTERNOON AND EVENING AS THE FRONT APPROACHES...THEN CLEARING
SATURDAY NIGHT...AND NO POPS.

SUNDAY...
ANOTHER SHORTWAVE APPROACHES SIMILAR TO SATURDAY.  THIS ONE IS
PROJECTED TO HAVE MORE MOISTURE ALOFT...AND A MORE SOUTHERLY TRACK
THAT WILL DRAW THE SURFACE LOW SOUTH TO THE COAST OF MAINE.  IT WILL
ALSO BE SUPPORTED BY A STRONGER UPPER JET...FORECAST AT 170 KNOTS.
WITH BETTER MOISTURE AND DYNAMICS IN SUPPORT...WE EXPECT A CHANCE OF
SNOW SHOWERS WITH THE FRONT.

MONDAY AND TUESDAY...
HIGH PRESSURE BUILDS OVER THE REGION.  THE HIGH THEN MOVES EAST ON
TUESDAY.  MILDER AIR MOVES IN ALOFT ON TUESDAY...WHICH SHOULD
SUPPORT INCREASING CLOUDS.  THE BEST LIFT WILL BE IN NORTHERN NEW
ENGLAND ON TUESDAY...EXPECT THE BEST CHANCE OF SHOWERS THERE WITH
NEAR NIL POPS HERE IN THE SOUTH.

WEDNESDAY AND THURSDAY...
ANOTHER SURFACE LOW MOVES ACROSS QUEBEC ON WEDNESDAY.  SUFFICIENT
MOISTURE IS FORECAST ALOFT TO SUPPORT CLOUDS AND SHOWERS...WITH
TEMPS NORTH OF THE MASS PIKE COLD ENOUGH TO SUPPORT SNOW SHOWERS.
WE WENT WITH CHANCE POPS.  THE LOW MOVES OFF THROUGH THE MARITIMES
THURSDAY MAKING ROOM FOR DRY WEATHER.  ANOTHER SYSTEM MAY APPROACH
FROM THE WEST TOWARD FRIDAY MORNING...WHICH WILL MEAN INCREASING
CLOUDS THURSDAY NIGHT.  AS NOTED ABOVE...A WAVY ZONAL FLOW DOES NOT
INSTIL GREAT CONFIDENCE IN THE TIMING ASSOCIATED WITH THE
WEDNESDAY-THURSDAY FORECAST.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...
MODERATE TO HIGH CONFIDENCE VFR CONDITIONS PERSIST UNTIL THIS
EVENING. LOWER CONFIDENCE IN TIMING OF MVFR CONDITIONS. AREA OF
MIXED SNOW/RAIN/SLEET WILL BEGIN OVERSPREADING THE REGION LATE
THIS AFTERNOON AND EVENING FROM SW TO NE. VSBYS MVFR IN ANY
PRECIP. WINDS LIGHT...SHIFTING TO THE E THROUGH THE AFTERNOON.

TONIGHT...
MODERATE CONFIDENCE. GENERALLY MVFR CONDITIONS LOWERING TO IFR IN
PERIODS OF MIXED PRECIP EARLY. THIS MIX WILL TREND TOWARD ALL RAIN
FOR TERMINALS S OF THE MA PIKE AND E OF I-495. ICE ACCUMULATION
POSSIBLE IN FZRA OVER TERMINALS IN TO THE NW OF THESE HIGHWAYS.
LOWER CONFIDENCE IN EXACT TIMING OF IFR CONDITIONS AND EXACT
PLACEMENT OF RAIN/WINTRY MIX LINE.

FRIDAY...
MODERATE CONFIDENCE. MVFR/IFR CONDITIONS PERSIST AS LOW PRES MOVES
OVER THE REGION AND SHIFTS INTO THE GULF OF MAINE. A FEW HOURS OF
FZRA IN NW MA AND SRN NH AFTER 12Z...BUT PRECIP SHOULD BE TRENDING
TOWARD ALL RAIN IN THESE AREAS AS WELL. PRECIP WILL GRADUALLY END
LATE IN THE DAY AND EVENING HOURS WITH CONDITIONS TRANSITIONING TO
VFR LATE. WINDS SHIFTING THE W WITH GUSTS 25 TO 30 KT
POSSIBLE...AND HIGHER GUSTS POSSIBLE OVER THE CAPE AND ISLANDS.
LLWS POSSIBLE DURING THE MORNING.

KBOS TERMINAL...
MODERATE CONFIDENCE. VFR CONTINUES INTO THE EVENING HOURS. AFTER
WHICH EXPECT TREND TO MVFR THEN IFR TONIGHT AS LOW CIGS AND PRECIP
OVERSPREADS THE TERMINAL. MAY BE A BRIEF PERIOD OF MIXED SN/PL
DURING PRECIP ONSET TONIGHT...BUT THIS WILL TRANSITION TO ALL RAIN
AND REMAIN RAIN INTO THE DAY FRI. IFR/MVFR CONDITIONS PERSIST INTO
FRIDAY...BY EVENING PRECIP SHOULD BE COMING TO AN END AND
CONDITIONS LIFT TO VFR. E WINDS TODAY SHIFT TO S TOWARD
MORNING...THEN BECOMING W DURING THE DAY FRI WITH A FEW GUSTS 25
TO 30 KT POSSIBLE DURING THE AFTERNOON AND EVENING.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...
ANY LINGERING MVFR/IFR SHOULD MOVE OFF TO THE NORTHEAST EARLY...SO
MAINLY VFR CONDITIONS.  GUSTY NORTHWEST WINDS WITH POTENTIAL FOR 30
KNOTS.  SOME FORECAST INFORMATION SUGGESTS 50-60 KNOT NORTHWESTERS
AT 2000 FEET.  IF THIS VERIFIES...IT WOULD MEAN LOW LEVEL WIND SHEAR
FOR THE FIRST PART OF THE NIGHT.  HIGH CONFIDENCE ON VFR...MODERATE
CONFIDENCE ON WINDS.

SATURDAY-SUNDAY...
VFR.  HIGH CONFIDENCE.

SUNDAY NIGHT-MONDAY...
LOW PRESSURE PASSES ACROSS NORTHERN NEW ENGLAND. THIS WILL BRING
RAIN-SNOW SHOWERS WITH POTENTIAL FOR BRIEF MVFR/IFR CONDITIONS.  LOW
TO MODERATE CONFIDENCE.

TUESDAY...
VFR.  MODERATE CONFIDENCE.

&&

.MARINE...
TONIGHT...LOW PRESSURE APPROACHES SOUTHERN NEW ENGLAND AND WINDS
AND SEAS WILL INCREASE IN RESPONSE. THIS LOW PRESSURE WILL BRING A
GOOD AMOUNT OF RAIN TO THE AREA DECREASING VISIBILITIES. SMALL
CRAFT ADVISORIES FOR INCREASING SWELL AND GUSTY WINDS AFTER
MIDNIGHT.

FRIDAY...LOW PRES AND SURFACE COLD FRONT WILL MOVE ACROSS THE
WATERS SWITCHING THE SOUTHERLY WINDS TO THE NORTHWEST. PRECIP
SHOULD BE ENDING LATE IN THE DAY. DURING THE DAY GUSTS SHOULD
REMAIN BELOW GALE FORCE. HOWEVER...A FEW GUSTS MAY REACH 34 KT
DURING THE EARLY AFTERNOON. THE BETTER CHANCE FOR GALES WILL BE IN
THE W WINDS LATE IN THE DAY AND OVERNIGHT. GALE WATCH HAS BEEN
ISSUED FOR THIS POTENTIAL. OTHERWISE SMALL CRAFT ADVISORIES STAND
DURING THE DAY TOMORROW.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...

FRIDAY NIGHT...
AS LOW PRESSURE MOVES AWAY FROM NEW ENGLAND...STRONG PRESSURE RISES
WILL BRING INCREASED NORTHWEST WINDS.  ENOUGH COLDER AIR WILL MOVE
ACROSS THE WATERS TO BRING WIND GUSTS TO 35 KNOTS.  SOME FORECAST
INFORMATION SUGGESTS EVEN STRONGER WINDS AROUND 2000 FEET OFF THE
SURFACE...WHICH COULD BRING WIND GUSTS ABOVE 40 KNOTS.  AFTER
CONSIDERING ALL OF THIS...WE HAVE ISSUED A GALE WATCH FOR MOST OF
THE WATERS WITH SMALL CRAFT ADVISORIES FOR ALL REMAINING WATERS.
WINDS SHOULD DIMINISH LATE AT NIGHT.

SATURDAY...
DIMINISHING WINDS AND SEAS AS WEAK HIGH PRESSURE MOVES OVERHEAD.
SEAS OF 5 FEET OR HIGHER SHOULD LINGER OVER SOME OF THE SOUTHERN
WATERS.

SATURDAY NIGHT-SUNDAY...
INCREASING SEAS AND WEST WINDS SATURDAY NIGHT AS LOW PRESSURE PASSES
WELL TO THE NORTH.  WINDS AND SEAS SHOULD REACH SMALL CRAFT ADVISORY
CONDITIONS OVER MOST OF THE WATERS FOR A FEW HOURS.  WINDS AND SEAS
WILL THEN DIMINISH DURING SUNDAY.

SUNDAY NIGHT-MONDAY...
WINDS INCREASE FROM THE NORTHWEST SUNDAY NIGHT WITH BUILDING SEAS AS
WELL.  SMALL CRAFT CONDITIONS ON ALL WATERS POSSIBLE LATE SUNDAY
NIGHT AND MUCH OF MONDAY.

&&

.HYDROLOGY...
A RAPIDLY DEEPENING LOW PRESSURE CENTER WILL APPROACH TONIGHT AND
MOVE DIRECTLY OVER SOUTHERN NEW ENGLAND DURING THE DAY TOMORROW.
INITIALLY PRECIP TYPE WILL BE A WINTERY MIX...WITH ALL AREAS
TRANSITIONING TO ALL RAIN THROUGH THE NIGHT AND INTO THE DAY
TOMORROW. TOTAL QPF VALUES ARE ON THE ORDER OF AN INCH TO A HALF
INCH IN SPOTS. WHILE MOST FFG AND AVAILABLE ENSEMBLE DATA SUGGESTS
THAT FLOODING SHOULD NOT BE AN ISSUE GIVEN THE EXPECTED QPF...THE
FACT THAT THERE IS FROZEN GROUND AND A LITTLE BIT OF REMNANT
SNOWFALL LEFT IN NRN AND WRN PORTIONS OF THE AREA COULD MEAN
BETTER RUNOFF AND ADDITIONAL WATER. HAVE HELD OFF ON A FLOOD WATCH
AT THIS TIME...AS MOST STREAMS/RIVERS SHOULD BE ABLE TO HANDLE
THIS PRECIP. HOWEVER...SOME MINOR NUISANCE FLOODING CAN/T BE RULED
OUT ESPECIALLY EARLY IN THE DAY FRIDAY AS THE HEAVIEST RAINFALL
MOVES THROUGH AND BEST MELTING BEGINS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR CTZ002.
MA...WINTER WEATHER ADVISORY UNTIL 1 PM EST FRIDAY FOR MAZ002>004-
     008>011-026.
NH...WINTER WEATHER ADVISORY UNTIL 1 PM EST FRIDAY FOR NHZ011-012-
     015.
RI...NONE.
MARINE...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     ANZ231>233-235-237-250-254>256.
     SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST FRIDAY FOR
     ANZ231>233-235-237-250-254>256.
     SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 7 AM EST SATURDAY FOR
     ANZ230-236.
     SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 7 AM EST SATURDAY FOR
     ANZ234-251.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
HYDROLOGY...
Hazardous weather outlook, Jan 26, 4:25 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EST THU JAN 26 2012

MAZ002>004-008>011-026-NHZ011-012-015-270930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
425 AM EST THU JAN 26 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND WESTERN
MASSACHUSETTS AS WELL AS SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-012>024-RIZ001>008-270930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
SOUTH CENTRAL AND EASTERN MASSACHUSETTS AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 AM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY OF WESTERLY GALE FORCE GUSTS OVER THE
WATERS LATE FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:10 AM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester32 hr
Jan 26, 4:43 AM ESTSmall Craft AdvisoryBOX5 days

Nearby

Gale Watches in Massachusetts, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.